Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 359, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 3, 2012, 5:32 PM CDT for Bollinger County, Stoddard County, Wayne County, Missouri. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 5:32 PM CDT (22:32 UTC)
- Expired
- Aug 3, 2012, 5:49 PM CDT
- In force
- 17 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bollinger County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 120 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
972 WUUS53 KPAH 032232 SVRPAH MOC017-207-223-032300- /O.NEW.KPAH.SV.W.0359.120803T2232Z-120803T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 532 PM CDT FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI... WEST CENTRAL STODDARD COUNTY IN SOUTHEAST MISSOURI... EAST CENTRAL WAYNE COUNTY IN SOUTHEAST MISSOURI... * UNTIL 600 PM CDT. * AT 527 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF PUXICO...OR 10 MILES NORTHEAST OF WAPPAPELLO LAKE AREA...MOVING SOUTH AT 15 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... PUXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3692 8999 3686 9019 3708 9027 3712 9014 TIME...MOT...LOC 2232Z 338DEG 15KT 3703 9016 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
218 WWUS53 KPAH 032249 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 549 PM CDT FRI AUG 3 2012 MOC017-207-223-032259- /O.CAN.KPAH.SV.W.0359.000000T0000Z-120803T2300Z/ BOLLINGER MO-STODDARD MO-WAYNE MO- 549 PM CDT FRI AUG 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAYNE...WEST CENTRAL STODDARD AND SOUTHWESTERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3692 8999 3686 9019 3708 9027 3712 9014 TIME...MOT...LOC 2249Z 338DEG 15KT 3696 9013 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:01 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 3, 3:01 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
301 PM CDT FRI AUG 3 2012
.UPDATE...
ISSUED AT 300 PM CDT FRI AUG 3 2012
WIDESPREAD STRATOCU FIELD HAS HELD STRONG OVER MUCH OF THE
FORECAST AREA THIS AFTERNOON. A FEW SHOWERS HAVE POPPED UP IN THE
VICINITY OF THE OLD WARM FRONT IN THE EVANSVILLE TRI STATE
AREA...BUT THEY HAVE BEEN WEAK AND SHORT-LIVED. THE AREA CERTAINLY
APPEARS TO BE WELL CAPPED TODAY..AND DO NOT SEE WHY THAT WOULD
CHANGE BEFORE SUNSET. STILL FEEL THAT BEST CHANCE OF A SHOWER OR
STORM WILL BE IN THE HILLS OF SOUTHEAST MISSOURI...BUT EVEN THAT
SHOULD NOT BE TOO BAD COMPARED TO RECENT CONVECTIVE EVENTS IN THE
REGION.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 300 PM CDT FRI AUG 3 2012
THE NAM AND GFS EACH TRY TO DEVELOP SOME CONVECTION OVER THE MID-
SECTION OF THE FORECAST AREA OVERNIGHT TONIGHT IN RESPONSE TO A
WEAK MID/UPPER LEVEL DISTURBANCE MOVING EASTWARD THROUGH THE
REGION. HOWEVER...THEY ARE NOT NECESSARILY LOCKED ONTO THE MCV
MOVING INTO NORTHWEST MISSOURI THIS AFTERNOON.
THE AREA IS WELL CAPPED THIS AFTERNOON...BUT AS THIS MCV MOVES
TOWARD THE REGION THIS EVENING...WOULD NOT BE AT ALL SURPRISED TO
SEE CONVECTION DEVELOP AND MOVE EAST THROUGH THE ENTIRE AREA
OVERNIGHT AND POSSIBLY INTO SATURDAY MORNING. FOR SATURDAY WOULD
EXPECT BEST CHANCES OF CONVECTION TO BE IN THE EAST...AND POSSIBLY
EVEN IN THE MORNING HOURS. WILL KEEP A SLIGHT CHANCE IN THE WEST
AND NORTHWEST...BUT THOSE AREAS SHOULD SEE PLENTY OF SUNSHINE.
THE MODELS CONTINUE TO POOL SURFACE MOISTURE OVER THE REGION
SATURDAY AHEAD OF THE COLD FRONT TO MOVE INTO THE AREA EARLY
SUNDAY. THIS INCREASED MOISTURE AND THE POTENTIAL FOR SUNNY AREAS
TO REACH THE UPPER 90S OR TRIPLE DIGITS SATURDAY AFTERNOON WILL
RESULT IN HEAT INDICES 105 TO 110 IF NOT HIGHER.
THE BIG CONCERN FOR A HEAT ADVISORY OR WARNING ONCE AGAIN IS THE
POTENTIAL FOR CONVECTION TO MUDDLE UP THE ENVIRONMENT. FIGURING
THAT THE CONVECTION IS MOST LIKELY TO BE IN THE SOUTHEAST
SATURDAY...DECIDED TO ISSUE A HEAT ADVISORY FOR SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI...AND ADJACENT PORTIONS OF WEST
KENTUCKY. CONFIDENCE IS NOT GREAT...BUT THE POTENTIAL FOR HEAT
INDICES OF 110 OR HIGHER IS THERE...AND CANNOT BE IGNORED. OF
COURSE THE ADVISORY MAY NEED TO BE EXPANDED EASTWARD IF NO
CONVECTION DEVELOPS TONIGHT.
THE MODELS ARE STILL STRUGGLING TO DEVELOP WIDESPREAD CONVECTION
OVER THE REGION SATURDAY NIGHT IN ADVANCE OF THE COLD FRONT.
HOWEVER...IF WE HIT THE HEAT ADVISORY SATURDAY AFTERNOON...THERE
SHOULD BE PLENTY OF INSTABILITY TO PLAY WITH IF STORMS REACH THE
AREA SATURDAY NIGHT. WILL KEEP POPS AT OR BELOW 50 FOR NOW...DUE
TO ALL OF THE IFS AND BUTS CURRENTLY IN THE FORECAST.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 300 PM CDT FRI AUG 3 2012
NOT A GREAT DEAL OF CHANGE IN THE EXTENDED FORECAST BUT SOME
INCREASE IN CONFIDENCE FOR THE WEEKEND SYSTEM AND LOWER CONFIDENCE
FOR THE THURSDAY DAY SEVEN POPS.
THE LATEST ECMWF HAS COME INTO BETTER AGREEMENT WITH THE NAM GFS
SOLUTION WITH PUSHING THE FRONT ALL THE WAY THROUGH THE FA SUNDAY VS
HANGING IT UP OVER WEST KY. ANOTHER ASPECT OF THE WEATHER SUNDAY IS
BECOMING A BIT MORE CLEAR. THE MODELS ARE IN GOOD AGREEMENT WITH
SHOWING THE FRONT SOUTHEAST OF THE OHIO RIVER BY AFTN. THE FASTER
NAM HAS IT SOUTHEAST OF THE FA BY MID AFTERNOON BUT ALSO SHOWS A
PERTURBATION IN THE FLOW ALOFT IN THE COLD FRONTS WAKE INDICATING A
RE-FIRING OF STORMS IN THE FRONTS WAKE. OTHER MODELS HAVE HINTED AT
THAT THROUGH THE WEEK BUT THE RATIONAL WAS MORE OF A STALLING FRONT
THAN A KINK IN THE FLOW ALOFT OR POSSIBLY A COLD POOL OVER MAINLY
WEST KY IN THE AFTN. THE AVAILABLE MOISTURE NORTH AND WEST OF THE
OHIO RIVER WILL BE LIMITED BY AFTN AS THE DRIER COOLER AIR BEGINS TO
FILTER INTO THE HEARTLAND. BUT SOUTHEAST OF THE RIVER PWATS > 2
INCHES ON ABOUT ANY OPERATIONAL MODEL. IN ADDITION IF THE FRONT DOES
SLOW OR STALL OVER WKY IN THE AFTN THE POTENTIAL FOR SEVERE IS
SIGNIFICANT AS PER SWODY3. CAPE VALUES BETWEEN 2K AND 3K WILL BE
PRESENT BUT DROPPING OFF RAPIDLY IN THE MID TO LATE AFTN. K INDEX
AROUND 40 WITH TT 50. FREEZING LEVELS ARE UP THERE AROUND 15K AND
WET BULB ZERO AROUND 14. HOWEVER IF THE STORMS ARE AS STRONG AS THE
ONES IN SW IN LAST TUESDAY THE HAIL THREAT AND DOWNBURST THREAT WILL
OVERCOME ANY INHIBITION SET BY EXPECTED FREEZING LEVEL OR DOWNBURST
INDICATORS.
THE NAM EVEN SUGGESTS A DRY FRONTAL PASSAGE WITH ALL THE RAIN
ASSOCIATED WITH AFTN UPPER LEVEL DISTURBANCE. AM NOT READY TO
EMBRACE THAT SCENARIO ATTM BUT A DRY FRONTAL PASSAGE WOULD BE
NOTHING OUT OF THE ORDINARY FOR THIS SUMMER. WITH THE COPIOUS
AMOUNTS OF MOISTURE AVAILABLE...AM NOT COMFORTABLE WITH A DRY FROPA
ATTM. THE NEXT LITTLE BLIP ON THE SCREEN WILL ARRIVE THURSDAY
ALTHOUGH CONFIDENCE IS LOW AT THIS TIME. YESTERDAY THURSDAY APPEARED
TO BE A WEAK COLD FRONT APPROACH VIA THE ECMWF AND NOW IT APPEARS TO
BE A WARM FRONT PASSAGE. THUS WILL LEAN A BIT TOWARD THE GFS AND
PROBABLY LOWER POPS AS MUCH AS POSSIBLE AND STILL RETAIN A MENTION.
WILL WAIT AND SEE WHAT THE EXTENDED INIT YIELDS FOR FINAL DECISION.
AS FOR TEMPS EXPECT A COOL DOWN ON SUNDAY AND MONDAY POSSIBLY ON THE
ORDER OF NEARLY 10 DEGREES FAHRENHEIT OR NEAR NORMAL HIGHS. THEN WE
BEGIN WARMING THROUGH THE 90S FOR HIGHS THE REST OF THE WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1245 PM CDT FRI AUG 3 2012
THE TAFS ARE A REAL GUESS TODAY...DUE TO CONVECTIVELY MUDDLED
ENVIRONMENT OVER THE REGION. FEEL THAT THE BEST CHANCE OF TS OVER
THE REGION WILL BE ASSOCIATED WITH THE DISTURBANCE MOVING INTO THE
KANSAS CITY AREA THIS AFTERNOON. THIS SHOULD IMPACT THE AREA LATE
THIS EVENING AND OVERNIGHT IN THE WEST AND INTO THE KEVV AND KOWB
AREAS LATE TONIGHT INTO SATURDAY MORNING. CONFIDENCE IS LOW...BUT
DECIDED TO INSERT A PROB30 FOR MVFR RAIN IN TS AT ALL SITES. LATER
FORECASTS WILL HOPEFULLY BE ABLE TO ZERO IN BETTER ON THE TS
POTENTIAL.
PERIODIC IF NOT PERSISTENT CEILINGS ARE EXPECTED AT ALL TAF SITES
THIS AFTERNOON. MVFR LEVELS MAY PERSIST FOR THE FIRST FEW HOURS AT
KEVV AND KOWB...BUT VFR LEVELS CAN BE EXPECTED OTHERWISE. IF THE
CONVECTION DEVELOPS AS DISCUSSED TONIGHT...WOULD NOT BE SURPRISED
TO SEE SOME MVFR CEILINGS DEVELOP BEHIND IT SATURDAY MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY FROM NOON TO 8 PM CDT SATURDAY FOR ILZ075>078-
080>090-092>094.
MO...HEAT ADVISORY FROM NOON TO 8 PM CDT SATURDAY FOR MOZ076-086-087-
100-107>112-114.
IN...NONE.
KY...HEAT ADVISORY FROM NOON TO 8 PM CDT SATURDAY FOR KYZ001>005.
&&
UPDATE...DRS
SHORT TERM...DRS
LONG TERM....KH
AVIATION...DRSHazardous weather outlook, Aug 3, 3:39 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 339 PM CDT FRI AUG 3 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 339 PM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED...MAINLY OVER SOUTHEAST MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. A STRAY STORM MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY CONCERNS. LATE TONIGHT...A CHANCE OF THUNDERSTORMS WILL SPREAD EAST ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN...BUT A STRAY SEVERE STORM WITH LARGE HAIL CANNOT BE COMPLETELY RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST SATURDAY THROUGH SUNDAY NIGHT. CHANCES WILL BE BEST WITH A COLD FRONT TO MOVE THROUGH THE AREA LATE SATURDAY NIGHT INTO SUNDAY. AN ISOLATED SEVERE STORM WILL BE POSSIBLE IN THE HEAT OF THE DAY SATURDAY...BUT A BETTER CHANCE OF SEVERE STORMS IS FORECAST SUNDAY...MAINLY OVER WEST KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS ALONG WITH LOCALLY HEAVY RAINFALL. A HEAT ADVISORY HAS BEEN ISSUED FOR SATURDAY ACROSS SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND ADJACENT PORTIONS OF THE WEST KENTUCKY. HEAT INDICES OF 105 TO 110 DEGREES CAN BE EXPECTED. ELSEWHERE...HEAT INDICES WILL TOP OUT FROM 100 TO 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SUNDAY OVER WEST KENTUCKY. DRS
In the hours before
Special weather statement, Aug 3, 3:18 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 318 PM CDT FRI AUG 3 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 318 PM CDT FRI AUG 3 2012 ...HOT AND HUMID CONDITIONS WILL CONTINUE SATURDAY... MAXIMUM HEAT INDEX VALUES OVER SOUTHWEST INDIANA AND MUCH OF WEST KENTUCKY WILL ONCE AGAIN TOP OUT IN THE 100 TO 105 DEGREE RANGE SATURDAY AFTERNOON. THUNDERSTORMS ARE FORECAST THROUGH THE DAY SATURDAY...ESPECIALLY OVER WEST KENTUCKY. IF THE STORMS AND ASSOCIATED CLOUD COVER PERSIST MORE THAN CURRENTLY EXPECTED...THE HEAT MAY BE HELD DOWN CONSIDERABLY OVER SOME PORTIONS OF THE AREA. REMEMBER TO TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND PROLONGED TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE ACTIVITIES TO EARLY MORNING OR CLOSER TO SUN DOWN. MAKE SURE TO DRINK PLENTY OF WATER. AND TAKE FREQUENT BREAKS IN COOLER LOCATIONS. ALSO...REMEMBER TO CHECK ON THE ELDERLY...ESPECIALLY IF THEY LIVE WITH NO AIR CONDITIONING. DRS
Special weather statement, Aug 3, 5:16 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 516 PM CDT FRI AUG 3 2012 MOZ086-100-110-032230- BOLLINGER MO-STODDARD MO-WAYNE MO- 516 PM CDT FRI AUG 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE...NORTHWESTERN STODDARD AND SOUTHWESTERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 530 PM CDT... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF SHOOK...OR 11 MILES NORTHEAST OF WAPPAPELLO LAKE AREA...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN WAYNE...EXTREME SOUTHWESTERN BOLLINGER AND NORTHWESTERN STODDARD COUNTIES. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Local storm report, Aug 3, 5:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
527 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL GIPSY 37.15N 90.18W
08/03/2012 E1.25 INCH BOLLINGER MO EMERGENCY MNGR
HAIL OCCURRED ON HWY TT JUST WEST OF HIGHWAY 51.
&&
CWLocal storm report, Aug 3, 5:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 6 W ZALMA 37.14N 90.19W
08/03/2012 E1.75 INCH BOLLINGER MO TRAINED SPOTTER
&&
CWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:56 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 34 min |
| Aug 3, 2:08 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 37 min |
| Aug 3, 3:12 PM CDT | Heat Advisory | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 21 hr |
| Aug 3, 4:40 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.